Thunderstorm Wind, Benton
- When
- April 19, 8:24 PM EST
- Where
- Benton County, 3 mi NW of Talbot
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.531, -87.490
A bow echo raced across East-Central Illinois into Northwest Indiana with many areas in its path reporting wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A bow echo raced across East-Central Illinois into Northwest Indiana with many areas in its path reporting wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 19, 7:22 PM EST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
722 PM CDT TUE APR 19 2011
.DISCUSSION...
321 PM CDT
SHORT TERM DISCUSSION...
130 PM CDT
A VERY ACTIVE AND PROGRESSIVE WEATHER PATTERN IS EXPECTED TO
CONTINUE FOR THE NEXT SEVERAL DAYS.
IN THE NEAR TERM...FOCUS WILL REMAIN ON EMBEDDED THUNDERSTORM
POTENTIAL. A DEEPENING SURFACE LOW IS PASSING JUST SOUTH OF KANSAS
CITY...WITH A VERY STRONG QUASI-STATIONARY WARM FRONTAL BOUNDARY
EXTENDING EASTWARD THROUGH SOUTHERN ILLINOIS AND INTO THE UPPER OHIO
VALLEY. THE BAROCLINIC ZONE ASSOCIATED WITH THE BOUNDARY IS QUITE
STRONG...WITH TEMPERATURES IMMEDIATELY SOUTH OF THE BOUNDARY IN THE
MIDDLE TO UPPER 70S IN SOUTHERN ILLINOIS. NORTH OF THE
FRONT...TEMPERATURES RANGE FROM THE LOW 40S NEAR WATSEKA AND PONTIAC
TO THE MIDDLE 30S ALONG THE WISCONSIN BORDER. RAIN AND EMBEDDED
THUNDERSTORMS HAVE PERSISTED THROUGH MUCH OF THE DAY OVER MUCH OF
THE CWA...WITH SOME STORMS PRODUCING SMALL HAIL AND ENOUGH
ADDITIONAL RAIN TO CAUSE MINOR STREAM FLOODING. FOR THE REMAINDER
OF THE AFTERNOON...THE THUNDERSTORM POTENTIAL WILL DECREASE SLIGHTLY
AS CAPPING FROM AN IMPINGING ELEVATED MIXED LAYER OVERSPREADS THE
AREA. HOWEVER...CONTINUED RAINFALL IS LIKELY WITH ADDITIONAL
RAINFALL RUNNING OFF OF THE ALREADY SATURATED GROUND AND INTO AREA
RIVERS...ADDING A FLOOD POSSIBILITY TO THE THUNDER POTENTIAL.
THE MAIN CONCERN FOR THE EVENING WILL BE THE TRACK OF THE SFC LOW.
THE MODELS HAVE HAD SOME TROUBLE COMING INTO AGREEMENT OF THE EXACT
TRACK OF THE LOW...BUT AS THE SFC TROUGH ASSOCIATED WITH THE WARM
FRONT BECOMES MORE PRONOUNCED...CURRENT FEELING IS THAT THE SFC LOW
WILL ROUGHLY FOLLOW THE PATH OF LEAST RESISTANCE ALONG...OR SLIGHTLY
NORTH OF THE TROUGH AXIS. THIS WOULD TRACK THE CENTER OF THE
SURFACE LOW THROUGH THE SOUTHERN PORTIONS OF THE CWA. THIS TRACK IS
A LITTLE TO THE SOUTH OF WHAT SOME OF THE FORECAST MODELS ARE
ADVERTISING...BUT WOULD STILL PUT LOCATIONS SOUTH OF A LINE FROM
CHESTERTON TO KANKAKEE TO PONTIAC IN OR NEAR THE WARM SECTOR. NORTH
OF THE WARM FRONT...AN EXTENDED PERIOD OF OVERRUNNING RAIN AND
ISOLATED...EMBEDDED THUNDER IS EXPECTED WITH SMALL HAIL LOCALLY
HEAVY RAIN POSSIBLE. GIVEN THE STRENGTH OF THE BAROCLINIC
ZONE...ISOLATED MARGINALLY SEVERE HAIL IS POSSIBLE...ESPECIALLY
BETWEEN INTERSTATE 80 AND THE KANKAKEE/ILLINOIS RIVERS. THE SEVERE
THREAT SHOULD DIMINISH NORTH OF INTERSTATE 80 TO THE WISCONSIN
BORDER. THE GREATEST SEVERE THREAT WILL BE ALONG THE PATH OF THE
SFC LOW AND TO THE SOUTH OF THE FRONT WHERE SURFACE BASED CONVECTION
WILL BE POSSIBLE. AT THIS TIME...THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS...BUT THE ENVIRONMENT IN CLOSE PROXIMITY TO
THE SURFACE LOW WILL HAVE AN ENHANCE TORNADO THREAT AS SFC WINDS
BACK MORE SELY AHEAD OF THE LOW...INCREASING LOW LEVEL HELICITY.
TIMING OF THE SEVERE THREAT HAS BEEN A CONCERN AS THE PROGRESSION OF
THE SFC LOW HAS NOT BEEN TERRIBLY WELL BEHAVED. LOOKING AT THE
PRESSURE FALL PATTERN ADVERTISED BY THE RUC13 SUGGESTS THAT THE SFC
LOW WOULD PASS THROUGH CNTRL IL NEAR BLOOMINGTON AND INTO NRN
INDIANA...JUST NORTH OF FORT WAYNE. THUS LOCATIONS SOUTH OF THE
KANKAKEE AND ILLINOIS RIVERS. THE MOST LIKELY TIMING SHOULD BE
DURING THE EVENING HOURS. THE LOW SHOULD BE MOVING OUT OF THE VCNTY
OF THE CWA BY 06Z...TURNING FLOW WESTERLY TO
NORTHWESTERLY...SHUTTING OFF ANY ADDITIONAL WARM ADVECTION AND
SETTING UP THE NEXT PERIOD OF COLD ADVECTION.
FOR THE REMAINDER OF THE SHORT TERM PERIOD...TEMPERATURES SHOULD
REMAIN GENERALLY BELOW NORMAL...ESPECIALLY ACROSS THE NORTHERN
PORTIONS OF THE CWA. FOLLOWING THE PASSAGE OF THE SFC LOW...STRONG
HIGH PRESSURE WILL BUILD OVER THE CENTRAL PLAINS...KEEPING NWLY
WINDS OVER THE REGION. THOUGH THE BUILDING HIGH PRESSURE WILL ALLOW
FOR CLEARING SKIES...THE DRY AIRMASS OVERSPREADING THE REGION WILL
BE COOL ENOUGH TO DRIVE OVERNIGHT LOWS INTO THE UPPER 20S AND LOWER
30S FOR WEDNESDAY AND THURSDAY MORNING. HIGHS WILL NOT HAVE MUCH
OPPORTUNITY TO REBOUND WITH THE SFC HIGH MOVING ACROSS NRN IL/IN
WEDNESDAY. HAS THE HIGH PUSHES OFF TO THE EAST THURSDAY...SFC WINDS
WILL TURN ELW-SELY...FORCING LAKE COOLED AIR OVER NERN IL...LIMITING
TEMPERATURES TO THE MIDDLE TO UPPER 40S THROUGH FRIDAY. THE ONLY
REAL CHANCE FOR DRY WEATHER WILL BE WEDNESDAY THROUGH THURSDAY AS
THE SFC HIGH MOVES ACROSS THE REGION. THE NEXT CHANCE FOR PCPN WILL
ALSO COME BY THURSDAY NIGHT AND INTO FRIDAY AS THE HIGH PASSES OFF
TO THE EAST. AT THIS POINT...LOW LEVEL FLOW WILL TURN SELY-SLY
LEADING TO A RENEWED PUSH OF LOW LEVEL MOISTURE WHILE A SHORT WAVE
EJECTS OUT OF THE SRN PLAINS. THE SYNOPTIC PATTERN SETTING UP FOR
FRIDAY AND FRIDAY NIGHT IS LOOKING VERY SIMILAR TO THE CURRENT
SITUATION...WITH A SFC LOW TRACKING TOWARD NRN IL WITH A
STRENGTHENING WARM FRONT EXTENDING TO THE EAST. THUS...ANOTHER ROUND
OF RAIN AND THUNDERSTORMS IS SETTING UP FOR THURSDAY NIGHT AND INTO
THE WEEKEND.
LONG TERM DISCUSSION...
320 PM CDT...
FOR THE LONG TERM FORECAST PERIOD...THE WEATHER PATTERN IS EXPECTED
TO REMAIN QUITE PROGRESSIVE...WITH PERIODS OF PRECIPITATION POSSIBLE
FROM FRIDAY NIGHT AND INTO EARLY NEXT WEEK. THE MODELS ARE IN GOOD
AGREEMENT IN GENERAL ON TRACKING THE NEXT SIGNIFICANT LOW PRESSURE
SYSTEM THROUGH THE UPPER MISSISSIPPI VALLEY FRIDAY NIGHT AND THROUGH
THEN CONTINUING EASTWARD. THE GFS AND ECMWF DIFFER SOMEWHAT ON THE
EXACT DETAILS OF THE TRACK AND STRENGTH OF THE LOW...BUT HAVE GOOD
ENOUGH AGREEMENT TO HAVE CHANCE TO LIKELY POPS OVER THE CWA THROUGH
THE PERIOD. THERE SHOULD ALSO BE PERIODIC CHANCES FOR THUNDERSTORMS
AHEAD OF THE ASSOCIATED COLD FRONT AS WELL. TEMPERATURES FOR THE
EXTENDED PERIOD ALSO SHOW LITTLE CHANCE FOR ANY SIGNIFICANT WARMING
AS GENERAL TROUGHINESS WILL PERSIST THROUGH THE WEEKEND. FINALLY BY
THE END OF THE PERIOD...A PATTERN SHIFT IS BEING ADVERTISED WITH
UPPER RIDGING BUILDING FOR MONDAY AND TUESDAY. BY THIS
POINT...TEMPERATURES MAY FINALLY REACH SPRING-LIKE LEVELS.
HYDROLOGY...
320 PM CDT...
WITH THE ONLY REAL CHANCE FOR DRY WEATHER EARLIER IN THE SHORT TERM
PERIOD AND AN EXTENDED PERIOD OF WET WEATHER IN THE EXTENDED
PERIOD...THE GROUND SHOULD REMAIN SATURATED WILL LITTLE ADDITIONAL
CAPACITY. WITH SOME AREA RIVERS FORECAST TO REACH FLOOD LEVEL
TONIGHT AND LITTLE OPPORTUNITY OF WATER LEVELS TO RECEDE ON OTHER
AREA RIVERS...ADDITIONAL FLOODING IS LIKELY. ALSO...AREA FARM
FIELDS WILL NOT HAVE MUCH OPPORTUNITY FOR SPRING PLANTING TO PROCEED
GIVEN THE SATURATED GROUND. CONDITIONS WILL BE MONITORED FOR
POSSIBLE ISSUANCE OF FLOOD ADVISORIES FOR WARNINGS.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* SHORT PERIOD OF CONVECTION BETWEEN 00 AND 02Z
* IFR CIGS AND VIS
* GUSTY WINDS
SHEA
//DISCUSSION...UPDATED 00Z...
MAIN CONCERNS TONIGHT WILL BE THE ONGOING CONVECTIVE ACTIVITY.
LINE OF STORMS EXTENDS FROM EAST OF MILWAUKEE...SOUTHWEST THROUGH
CENTRAL ILLINOIS. THIS LINE IS PUSHING EAST AT ABOUT 30 KT...AND
AS OF 00Z THE STORMS WERE ABOUT TO APPROACH THE EASTERN TERMINALS.
ACTIVITY TO PERSIST FOR A FEW HOURS BEFORE PUSHING EAST. CIGS
ALREADY IN THE IFR TO LIFR RANGE THIS EVENING...AND CANT FALL MUCH
FURTHER. VIS TRENDS WILL REMAIN SIMILAR THROUGH THE CONVECTIVE
ACTIVITY AND MAY IMPROVE SLIGHTLY BEHIND...DESPITE SOME LINGERING
DRIZZLE AND MIST. AS THE MAIN SURFACE LOW...THAT IS CURRENTLY ACROSS
STL...TRACKS TO THE NORTHEAST...EXPECT THE GRADIENT TO REMAIN FIRM
AND GUSTY WINDS TO CONTINUE BUT BEGIN TO PINWHEEL AND BACK TO THE
NORTH AND THEN NORTHWEST. GOOD LOWER LEVEL MOISTURE WILL REMAIN IN
PLACE THROUGH THE NIGHT AND INTO THE MORNING...AND EXPECT THE IFR
CIGS TO REMAIN IN PLACE UNTIL THE MORNING HOURS...BEFORE THEY
BEGIN TO LIFT. RIDGE TO BUILD IN LATER TOMORROW AND SHUNT ANY
GUSTS AND ALSO FILTER IN DRY AIR. CIGS SHOULD THEN BEGIN TO
GRADUALLY LIFT BEYOND.
SHEA
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH CONFIDENCE IN TS TIMING
* HIGH CONFIDENCE IN IFR CIGS CONTINUING THIS EVENING
* HIGH CONDIFENCE IN WIND FORECAST
* MEDIUM HIGH CONFIDENCE IN LIGHT DZ TO BR BEHIND THE TS ACTIVITY
*
SHEA
//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...
THURSDAY...VFR.
FRIDAY...VFR TRENDING MVFR. THUNDER POSSIBLE.
SATURDAY...MVFR POSSIBLE WITH RAIN.
SUNDAY...VFR. RAIN POSSIBLE.
MONDAY...MVFR WITH THUNDERSTORMS POSSIBLE.
SHEA
&&
.MARINE...
222 PM...LOW PRESSURE OVER MISSOURI THIS AFTERNOON WILL MOVE
NORTHEAST TO NORTHERN INDIANA TONIGHT AND THEN INTO SOUTHERN
QUEBEC BY WEDNESDAY EVENING. HIGH PRESSURE OVER EASTERN ONTARIO
AND QUEBEC WILL MOVE EAST TONIGHT. AS THE LOW APPROACHES...THE
GRADIENT WILL CONTINUE TO TIGHTEN BETWEEN THESE TWO FEATURES AND A
PERIOD OF GALE FORCE WINDS APPEARS LIKELY OVER MUCH OF THE
LAKE...FIRST ON THE SOUTH END OF THE LAKE THIS EVENING AND THEN
OVER THE REST OF THE LAKE TONIGHT INTO WEDNESDAY MORNING...AS THE
LOW DEPARTS. HIGH PRESSURE WILL BUILD ACROSS THE PLAINS TONIGHT
AND THEN ACROSS THE WESTERN AND SOUTHERN LAKES REGION WEDNESDAY
AFTERNOON INTO WEDNESDAY NIGHT. TIMING OF THIS HIGH CONTINUES TO
INCREASE AND THUS EXPECT WIND SPEEDS TO STEADILY DIMINISH DURING
THIS TIME PERIOD AND BY THURSDAY MORNING...THE HIGH IS CENTERED
OVER THE SOUTH END OF THE LAKE WHEN A PERIOD OF LIGHT AND VRB
WINDS IS POSSIBLE. WINDS THEN QUICKLY TURN SOUTHEASTERLY THURSDAY
NIGHT AS ANOTHER LOW DEVELOPS IN THE PLAINS AND MOVES NORTHEAST
ACROSS THE LAKES REGION FRIDAY AND FRIDAY NIGHT. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ669-LMZ868-LMZ870...10 PM TUESDAY TO 10 AM WEDNESDAY.
GALE WARNING...LMZ080-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ872-LMZ874-LMZ876-
LMZ878 UNTIL 10 PM TUESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 352 PM CDT TUE APR 19 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 202100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 352 PM CDT TUE APR 19 2011 /452 PM EDT TUE APR 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS...A FEW MAY PRODUCE: HAIL TO ONE INCH. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL. CLOUD TO GROUND LIGHTNING. MODERATE RAINFALL AND BRIEF HEAVY DOWNPOURS. AREAS AFFECTED AND TIMING: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE LATE EVENING HOURS. THE MOST EXTENSIVE THUNDERSTORM COVERAGE WILL MAINLY BE SOUTH OF INTERSTATE 80...WITH COVERAGE MORE ISOLATED NORTH OF INTERSTATE 80. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF A LINE FROM PONTIAC TO KANKAKEE TO CHESTERTON. DISCUSSION: AN AREA OF LOW PRESSURE CONTINUES TO DEEPEN AS IT APPROACHES ST. LOUIS. THE LOW IS EXPECTED TO CONTINUE TO STRENGTHEN AS IT LIFTS NORTHEAST INTO WEST-CENTRAL INDIANA BY EARLY THIS EVENING. THIS LOW PRESSURE SYSTEM WILL SERVE AS THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT ALONG AND SOUTH OF AN ASSOCIATED WARM FRONT THROUGH LATE THIS EVENING. SOME OF THE THUNDERSTORMS THAT DEVELOP AHEAD OF THE LOW WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. WARM AIR OVERRUNNING THE WARM FRONT MAY ACT TO LIMIT THUNDERSTORM DEVELOPMENT DURING THE LATE AFTERNOON HOURS. WITH VERY STRONG UPPER LEVEL WINDS...IT IS EXPECTED THAT CONVECTION MAY...AT ONSET...BEGIN AS ISOLATED CELLS AND THEN DEVELOP INTO LINE SEGMENTS AHEAD OF THE COLD FRONT. WHILE THE MAIN THREATS CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES CAN NOT BE RULED OUT FOR FAR SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE OUTLOOK AREA SHORTLY BY MIDNIGHT. IN ADDITION TO THE SEVERE WEATHER THREAT...MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE. THE ATMOSPHERE REMAINS SATURATED WITH AMPLE MOISTURE OVER THE OUTLOOK AREA. THE KANKAKEE RIVER...IROQUOIS RIVER AND SUGAR CREEK BASINS WILL BE PARTICULARLY VULNERABLE TO FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY THROUGH SATURDAY. GIVEN ONLY A BRIEF PERIOD OF DRY WEATHER EXPECTED WEDNESDAY AND THURSDAY AND MORE RAIN LIKELY BY FRIDAY AND INTO THE WEEKEND...THE GROUND WILL REMAIN SATURATED WITH LITTLE ADDITIONAL CAPACITY. ALSO...AREA RIVERS THAT REACH FLOOD LEVEL EARLY IN THE FORECAST PERIOD WILL HAVE LITTLE OPPORTUNITY TO RECEDE. AREA RIVERS WILL NEED TO BE MONITORED FOR POSSIBLE ADDITIONAL FLOODING. THE POTENTIAL FOR AREAL FLOODING AWAY FROM RIVERS WILL ALSO NEED TO BE MONITORED CLOSELY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH LATE THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-202100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 352 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NORTHEAST GALES TO 35KT ARE EXPECTED THROUGH LATE THIS EVENING. THERE IS A CHANCE OF THUNDERSTORMS UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FRIDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-202100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 352 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS ARE LIKELY THIS AFTERNOON THROUGH EARLY EVENING FOR THE SOUTHERN HALF OF LAKE MICHIGAN. GALE FORCE WINDS ARE EXPECTED TO DEVELOP TONIGHT FOR NORTHERN LAKE MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT FOR THE SOUTHERN PORTIONS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING FOR NORTHERN LAKE MICHIGAN. THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN LAKE MICHIGAN FRIDAY AND FRIDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
739 PM CDT TUE APR 19 2011
ILZ019-021-022-032-200115-
GRUNDY IL-LA SALLE IL-LIVINGSTON IL-WILL IL-
739 PM CDT TUE APR 19 2011
AT 735 PM CDT...NEAR ODELL...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...DWIGHT...AND KINSMAN AROUND 750 PM...
VERONA AROUND 755 PM...MAZON...GARDNER...AND SOUTH WILMINGTON AROUND
800 PM...BRACEVILLE AND GODLEY AROUND 805 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4144 8846 4141 8806 4121 8825 4091 8840
4099 8873
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
745 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HEAVY RAIN ST. CHARLES 41.92N 88.30W
04/19/2011 M0.99 INCH KANE IL NWS EMPLOYEE
MEASURED 0.99 INCHES IN 15 MINUTES.
&&
SSHEAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
757 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN PERU 41.34N 89.13W
04/19/2011 M1.50 INCH LA SALLE IL CO-OP OBSERVER
TOTAL SINCE 7AM WITH 1.00 IN LAST 2 HOURS.
&&
BNPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
801 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 2 N WINNEBAGO 42.30N 89.24W
04/19/2011 E0.25 INCH WINNEBAGO IL BROADCAST MEDIA
0437 PM HAIL 3 NNW LOVES PARK 42.38N 89.03W
04/19/2011 E0.25 INCH WINNEBAGO IL TRAINED SPOTTER
INTERSECTION OF ANVIL ROAD AND RT 251
0522 PM HAIL 2 N WINNEBAGO 42.30N 89.24W
04/19/2011 M0.88 INCH WINNEBAGO IL BROADCAST MEDIA
A FEW DIME TO NICKEL SIZED HAIL STONES...MOSTLY SMALLER
AT WREX STUDIO.
0533 PM HAIL MACHESNEY PARK 42.36N 89.04W
04/19/2011 E0.75 INCH WINNEBAGO IL TRAINED SPOTTER
MOST STONES 0.25 TO 0.50 INCH WITH A FEW CLOSE TO 0.75
INCH.
0536 PM HAIL ROCKTON 42.45N 89.07W
04/19/2011 E0.75 INCH WINNEBAGO IL EMERGENCY MNGR
AT HONONEGAH RD. AND IL RT. 75.
0537 PM HAIL 1 ESE WINNEBAGO 42.26N 89.22W
04/19/2011 E0.50 INCH WINNEBAGO IL TRAINED SPOTTER
COCORAHS OBSERVER.
0545 PM HAIL ROCKTON 42.45N 89.07W
04/19/2011 M0.88 INCH WINNEBAGO IL BROADCAST MEDIA
NICKEL SIZED HAIL IN THE CITY OF ROCKTON. RELAYED FROM
WREX.
0557 PM HAIL WADSWORTH 42.44N 87.92W
04/19/2011 M0.25 INCH LAKE IL BROADCAST MEDIA
0630 PM HAIL 2 W PERU 41.34N 89.17W
04/19/2011 M1.00 INCH LA SALLE IL TRAINED SPOTTER
MOSTLY PEA TO PENNY SIZED HAIL WITH A COUPLE AS LARGE AS
ONE INCH
0633 PM HAIL 2 NW DE KALB 41.95N 88.78W
04/19/2011 E0.75 INCH DEKALB IL TRAINED SPOTTER
PEA TO DIME SIZED HAIL.
0633 PM HAIL SYCAMORE 41.98N 88.70W
04/19/2011 E0.25 INCH DE KALB IL TRAINED SPOTTER
0640 PM HAIL 2 NNE DE KALB 41.96N 88.74W
04/19/2011 E0.25 INCH DEKALB IL TRAINED SPOTTER
COCORAHS OBSERVER.
0659 PM HAIL WINFIELD 41.87N 88.15W
04/19/2011 M0.50 INCH DUPAGE IL EMERGENCY MNGR
HAIL COVERING THE GROUND
0704 PM HAIL GLENDALE HEIGHTS 41.92N 88.08W
04/19/2011 M0.75 INCH DUPAGE IL TRAINED SPOTTER
UP TO DIME SIZE HAIL
0705 PM HAIL 3 ESE NAPERVILLE 41.75N 88.10W
04/19/2011 E0.25 INCH DUPAGE IL TRAINED SPOTTER
COCORAHS OBSERVER.
0706 PM HAIL 1 NE NAPERVILLE 41.77N 88.14W
04/19/2011 M0.75 INCH DUPAGE IL TRAINED SPOTTER
DIME SIZED HAIL NEAR HOBSON ROAD
0712 PM HAIL MENDOTA 41.55N 89.12W
04/19/2011 E0.25 INCH LA SALLE IL TRAINED SPOTTER
0712 PM HAIL ST. CHARLES 41.92N 88.30W
04/19/2011 E0.25 INCH KANE IL NWS EMPLOYEE
0715 PM HAIL ARLINGTON HEIGHTS 42.09N 87.98W
04/19/2011 M0.88 INCH COOK IL TRAINED SPOTTER
0718 PM HAIL NORTH AURORA 41.80N 88.33W
04/19/2011 M0.25 INCH KANE IL NWS EMPLOYEE
0719 PM HAIL ELMHURST 41.90N 87.94W
04/19/2011 M0.75 INCH DUPAGE IL TRAINED SPOTTER
0720 PM HAIL PALATINE 42.11N 88.04W
04/19/2011 E0.25 INCH COOK IL TRAINED SPOTTER
0730 PM HAIL 5 NNW CAROL STREAM 41.99N 88.17W
04/19/2011 M0.25 INCH DUPAGE IL TRAINED SPOTTER
0734 PM HAIL NILES 42.03N 87.81W
04/19/2011 E0.25 INCH COOK IL TRAINED SPOTTER
LEHIGH AND TOUHY AVE.
0734 PM HAIL SCHAUMBURG 42.03N 88.08W
04/19/2011 E0.88 INCH COOK IL PUBLIC
INTERSECTION OF PLUMB GROVE RD AND SCHAUMBURG RD.
0738 PM HEAVY RAIN ST. CHARLES 41.92N 88.30W
04/19/2011 M0.99 INCH KANE IL NWS EMPLOYEE
MEASURED 0.99 INCHES IN 15 MINUTES.
0745 PM HEAVY RAIN PERU 41.34N 89.13W
04/19/2011 M1.50 INCH LA SALLE IL CO-OP OBSERVER
TOTAL SINCE 7AM WITH 1.00 IN LAST 2 HOURS.
&&
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
804 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL BARTLETT 41.98N 88.21W
04/19/2011 E0.75 INCH DUPAGE IL TRAINED SPOTTER
PEA TO DIME SIZED HAIL NEAR PROSPECT AND DEVON. COCORAHS
OBSERVER
&&
SSHEAPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
805 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 2 N WINNEBAGO 42.30N 89.24W
04/19/2011 E0.25 INCH WINNEBAGO IL BROADCAST MEDIA
0437 PM HAIL 3 NNW LOVES PARK 42.38N 89.03W
04/19/2011 E0.25 INCH WINNEBAGO IL TRAINED SPOTTER
INTERSECTION OF ANVIL ROAD AND RT 251
0522 PM HAIL 2 N WINNEBAGO 42.30N 89.24W
04/19/2011 M0.88 INCH WINNEBAGO IL BROADCAST MEDIA
A FEW DIME TO NICKEL SIZED HAIL STONES...MOSTLY SMALLER
AT WREX STUDIO.
0533 PM HAIL MACHESNEY PARK 42.36N 89.04W
04/19/2011 E0.75 INCH WINNEBAGO IL TRAINED SPOTTER
MOST STONES 0.25 TO 0.50 INCH WITH A FEW CLOSE TO 0.75
INCH.
0536 PM HAIL ROCKTON 42.45N 89.07W
04/19/2011 E0.75 INCH WINNEBAGO IL EMERGENCY MNGR
AT HONONEGAH RD. AND IL RT. 75.
0537 PM HAIL 1 ESE WINNEBAGO 42.26N 89.22W
04/19/2011 E0.50 INCH WINNEBAGO IL TRAINED SPOTTER
COCORAHS OBSERVER.
0545 PM HAIL ROCKTON 42.45N 89.07W
04/19/2011 M0.88 INCH WINNEBAGO IL BROADCAST MEDIA
NICKEL SIZED HAIL IN THE CITY OF ROCKTON. RELAYED FROM
WREX.
0557 PM HAIL WADSWORTH 42.44N 87.92W
04/19/2011 M0.25 INCH LAKE IL BROADCAST MEDIA
0630 PM HAIL 2 W PERU 41.34N 89.17W
04/19/2011 M1.00 INCH LA SALLE IL TRAINED SPOTTER
MOSTLY PEA TO PENNY SIZED HAIL WITH A COUPLE AS LARGE AS
ONE INCH
0633 PM HAIL 2 NW DE KALB 41.95N 88.78W
04/19/2011 E0.75 INCH DEKALB IL TRAINED SPOTTER
PEA TO DIME SIZED HAIL.
0633 PM HAIL SYCAMORE 41.98N 88.70W
04/19/2011 E0.25 INCH DE KALB IL TRAINED SPOTTER
0640 PM HAIL 2 NNE DE KALB 41.96N 88.74W
04/19/2011 E0.25 INCH DEKALB IL TRAINED SPOTTER
COCORAHS OBSERVER.
0659 PM HAIL WINFIELD 41.87N 88.15W
04/19/2011 M0.50 INCH DUPAGE IL EMERGENCY MNGR
HAIL COVERING THE GROUND
0701 PM HAIL BARTLETT 41.98N 88.21W
04/19/2011 E0.75 INCH DUPAGE IL TRAINED SPOTTER
PEA TO DIME SIZED HAIL NEAR PROSPECT AND DEVON. COCORAHS
OBSERVER
0704 PM HAIL GLENDALE HEIGHTS 41.92N 88.08W
04/19/2011 M0.75 INCH DUPAGE IL TRAINED SPOTTER
UP TO DIME SIZE HAIL
0705 PM HAIL 3 ESE NAPERVILLE 41.75N 88.10W
04/19/2011 E0.25 INCH DUPAGE IL TRAINED SPOTTER
COCORAHS OBSERVER.
0706 PM HAIL 1 NE NAPERVILLE 41.77N 88.14W
04/19/2011 M0.75 INCH DUPAGE IL TRAINED SPOTTER
DIME SIZED HAIL NEAR HOBSON ROAD
0712 PM HAIL ST. CHARLES 41.92N 88.30W
04/19/2011 E0.25 INCH KANE IL NWS EMPLOYEE
0712 PM HAIL MENDOTA 41.55N 89.12W
04/19/2011 E0.25 INCH LA SALLE IL TRAINED SPOTTER
0715 PM HAIL ARLINGTON HEIGHTS 42.09N 87.98W
04/19/2011 M0.88 INCH COOK IL TRAINED SPOTTER
0718 PM HAIL NORTH AURORA 41.80N 88.33W
04/19/2011 M0.25 INCH KANE IL NWS EMPLOYEE
0719 PM HAIL ELMHURST 41.90N 87.94W
04/19/2011 M0.75 INCH DUPAGE IL TRAINED SPOTTER
0720 PM HAIL PALATINE 42.11N 88.04W
04/19/2011 E0.25 INCH COOK IL TRAINED SPOTTER
0730 PM HAIL 5 NNW CAROL STREAM 41.99N 88.17W
04/19/2011 M0.25 INCH DUPAGE IL TRAINED SPOTTER
0734 PM HAIL NILES 42.03N 87.81W
04/19/2011 E0.25 INCH COOK IL TRAINED SPOTTER
LEHIGH AND TOUHY AVE.
0734 PM HAIL SCHAUMBURG 42.03N 88.08W
04/19/2011 E0.88 INCH COOK IL PUBLIC
INTERSECTION OF PLUMB GROVE RD AND SCHAUMBURG RD.
0738 PM HEAVY RAIN ST. CHARLES 41.92N 88.30W
04/19/2011 M0.99 INCH KANE IL NWS EMPLOYEE
MEASURED 0.99 INCHES IN 15 MINUTES.
0745 PM HEAVY RAIN PERU 41.34N 89.13W
04/19/2011 M1.50 INCH LA SALLE IL CO-OP OBSERVER
TOTAL SINCE 7AM WITH 1.00 IN LAST 2 HOURS.
&&
SSHEAThe national radar mosaic for the moment the first event began.
8 thunderstorm wind. Local standard time, as filed.
A tool shed and a grain bin were blown down. Shingles were blown off of several houses.
An 80 foot section of a metal roof was blown off of a hog farm.
Several utility poles were blown down.
A metal shed was damaged.
A large tree was blown down blocking a road in far southeast Newton County.
A large tree was blown down near the Iroquois River.
A large tree was blown down in far northeast Newton County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298968, 298969, 298972, 298977, 298975, 298980, 298984, 298983.